Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Darkened Urine Normal Symptom After Intake Metronidazole?

I am 22 years old, 4 9 in height, weight of 42 and I was diagnosed to have an amoebiasis 2 days ago. I am currently taking metronidazole as advised by my doctor. on the second day of my treatment, I noticed that the color of my urine darekend. I just want to ask if this is normal? Thank you.
Fri, 17 Jun 2022
Report Abuse
General & Family Physician 's  Response
Hi,

Metronidazole belongs to the group of antibiotics known as nitroimidazole that is used in the different types of infections caused by bacteria or parasites such as skin infections, rosacea and mouth infections, dental abscesses, trichomoniasis, amebiasis, sexually transmitted diseases etc. But like other medications this medication has some side effects of its own.

Darkened urine is a side effect of Metronidazole but it notices rarely. The exact mechanism of darkened urine is unknown but it is assumed that the pigment of an Azometabolite may be responsible for this medication induced darkened urine. It is usually harmless adverse effect of this medication. But if you have still any doubt, then you can consult your doctor for further evaluation.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Waterborne diseases


Loading Online Doctors....
Is Darkened Urine Normal Symptom After Intake Metronidazole?

Hi, Metronidazole belongs to the group of antibiotics known as nitroimidazole that is used in the different types of infections caused by bacteria or parasites such as skin infections, rosacea and mouth infections, dental abscesses, trichomoniasis, amebiasis, sexually transmitted diseases etc. But like other medications this medication has some side effects of its own. Darkened urine is a side effect of Metronidazole but it notices rarely. The exact mechanism of darkened urine is unknown but it is assumed that the pigment of an Azometabolite may be responsible for this medication induced darkened urine. It is usually harmless adverse effect of this medication. But if you have still any doubt, then you can consult your doctor for further evaluation. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician